Addiction: Substance Abuse Community
Anyone SUCCESSFULLY kick a methadone habbit???
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Anyone SUCCESSFULLY kick a methadone habbit???

My husband is 30 years old.  He broke his back right out of high school and has battled addiction every since.  He has been taking methadone for about three years now.  He's fluctuated on his does from 140 down to 30 and back up to 40.  He's tried getting off before, but always goes back to it because of the anxiety of withdraws.  He says they are going to be really bad, he's done it once before after his back surgery many years ago.  He took his last dose of 40mg yesterday morning.  Today he's doing fine, just a little weak, cold and can't eat.  I know the worst part is coming though and wondering... can anyone that has SUCCESSFULLY detoxed off methadone tell me how or what I can do to help him and make things easier???  I've read so many different articles and people have so much to say but everything I read is different.  I've read orange juice and vitamins help???  Everyone has their own opinions on how it SHOULD be done.  I personally think he should have gone to a lower dose before cold turkey quitting but he's down for getting off and I'm all for that!  Methadone has kept him from getting so many jobs and it's hindering our family.  His pain is not bad enough to where  he needs methadone anymore, it's a matter of beating his addiction.  So anyone who's gone through it successfully with any info that may help, I would greatly appreciate it and would love to hear what you have to say!
11 Comments Post a Comment
Blank
495284_tn?1333897642
Hi and welcome~

We have many members who have come of methadone and are living a very good life.  I dont have alot of experience with this but others who do will respond so keep checking back~
Blank
4522800_tn?1405696702
Yes this is me. I posted this awhile back but it did not go threw. I was on methedone for 12 yrs before this I was on hydro/oxy. I have expermented with many drugs in my life (not proud of it but) Anyway the methedone is a beast but it can be done. I was up to 80mg plus went down to 60mg then we cut 60 mg to 30mg. I was just fine. then we went to 15mg then I started to go back up to 30mg and was snorting adderral with it to make it strech. Then I took clonazepam at night. I went c/t off of all. The satges of withdraws were very strange for me. High anxiety (benzo does this too) then yes no sleep this went on for over a month because I was stubborn and would not take anything. Then when I got home I could not believe I had a husband of 27 yrs, property, dogs and that this was my home. Came out of a fog everything did not seem right. Then i got real weak for a long time and had no interest in anything. There was alot I did to get better and I am the happiest I have ever been. Tuned into my body and mind. I have my God back and I go to AA/NA and I am asked to due service work. The best thing for me in my recovery was besides giving it to my god was to watch the videos and read about the Disease of Addiction and to study all the map of the brain on & on. We have a pleasure brain like reptiles and it takes over. I finally took the clonidine BP medication for 2 weeks after 30 days and it helped me at night, I only took it at night for a short time. Like everyone says on here LOTS OF H2O, Vit/min for me magnz, Ds and cal from plant helped BUT I get mine from a natual source because the stores have too much preserves and take out alot. Lots of protein and low sugar fruits and complex carbs worked wonders to snap out of the weakness. I also read about it 5months later just yesterday. Soem of us snap back quicker thenothers I was very complsive and did multitasking and beat myself up at 56yr. Tell him to hang tight the time of w/d is nothing compared to how long we used. It does get better. ONE MIN AT A TIME. Keep of truckin foward and do not look back. If you need to chat just come back.
God Bless
vvic
PS weaver & gnarley should be along
Blank
4522800_tn?1405696702
PS . Sorry about the spelling I keep hitting the wrong keys. Spellcheck works wonders Huh!!! Ha Ha. You do get groofy and happier;
vvic
Blank
1235186_tn?1339127464
He should really taper down to about 5 mgs before he quits. Is there some reason he is stopping at 40 mgs? Methadone has a long half life, the withdrawal can start anywhere from 36 to 72 hrs later.
His detox will be longer and harder than if he tapers down.
Blank
1235186_tn?1339127464
Yes many have successfully come off methadone. It does take longer to get back to"normal" time will be his healer.
Blank
Avatar_m_tn
Hi there, I totally agree with atthebeach. Going CT from 40mgs is going to cause a long hard and probably brutal withdrawal. I am currently on methadone but have been tapering down for a LONG time, just about off, down to 4mgs. I have the same questions as atthebeach, is there a reason he will not taper down to make things more bearable?
Blank
4522800_tn?1405696702
OH YES I guess I forgot to say DO NOT go COLD TURKEY it is a har road. I wish I would of done it different, but could of should of.
thanks gang
vvic
Blank
3092482_tn?1412261602
I haven't taken methadone in 229 days, but I will consider myself successful when I die clean and sober. Addiction doesn't go away, but it can be put in remission. I too believe that jumping off at 40mg is brutal. That being said, as long as there are no other underlying issues, it is not fatal. He may feel like he is dying, but he won't. My last dose was 160mg, then I did a 20 days taper of subutex. I was in withdrawal for 3 months and had PAWS for another 3 months. Had I found this sight and followed the advice given here, I would have tapered slowly instead. Vitamin, minerals, and amino acids help a lot, but jumping at high doses is a long hard ride. I understand wanting it to be over, I really do, but it takes some time no matter how you do it. Will power is not always enough to get through. If you can form a good taper and hold his meds, I believe the overall experience will be more tolerable for both of you. If he decides he's going to do it now, no matter what, get him some protein drink and good nutrients. Hand the drinks and vitamins to him and force him to drink lots of water. He will likely be disfunctional for a month or so, then he will start slowly climbing out of it. There may be times where he starts to feel better and then it will hit him again. Try to be patient and supportive. Constantly remind him of why he is doing what he is doing. Lots of hugs and reassurance go a long way. He may need some space at times too. Let him know how happy you are that he is getting clean. Logic and decision making get pretty hard in detox, lots of distractions are in order. Put funny movies on, and/or read to him. My wife reads to the family at night, it was comforting for me to close my eyes and escape into a story. Time is what will heal him, so passing time is key. Let us know how he's doing and have him read some of this sight, if he is up for it. Keep posting for advice and support, addiction is hard to battle alone. We are here for both of you.
Blank
4629338_tn?1357366785
He should def go lower. Im tapering myself n now I realize how nuts it was of me to try n go CT @ 200 mg. Most success stories i've read n i've read tons are from ppl tapering . God Bless let us know how it goes.
Blank
Avatar_m_tn
HI and welcome to the forum we have several members who have ''walked the plank'' with methadone I was a hard core user for many years its been over 1200 days since I last took any the only thing I find alarming about your husbands use is his ''occasional use of 100mg when he is on 30 or 40 as you say ....he is rolling dice  doing that and the only explanation is he is getting high on those days its a deadly game with methadone as for things you can take good 3 in 1 available at walmart ''calcium magnesium zinc really helps with the methadone withdrawals take 4 with breakfast and 4 with dinneralso whey protein shakes will help nourish his brain again cheep at walmart then it will be up till time it took me a good 90 days to start to get better it can be as little as 1 month or several like it was for me but if any one asks I have successfly bet the beast keep posting for support good luck and God bless...........Gnarly      
Blank
620048_tn?1358021835
I tapered off meth but when I was down to a very low dose, it got harder for me for some reason, so I just checked myself into a drug rehab.  Its a very long withdrawal, about 18 mo.   I spent the whole mo. in rehab crying, so I can't say it was fun but it worked and I felt safe.

good luck in whatever you do,

meg
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3092482_tn?1412261602
Blank
weaver71
Other
4522800_tn?1405696702
Blank
VICourageous
ID
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN